MAUDE Adverse Event Report: ARTHROCARE CORP. PROCISE MAX COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. PROCISE MAX COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EICA8898-01
Health Effect - Clinical Codes Feeding Problem (1850); Pain (1994); Sleep Dysfunction (2517)
Date of Event 05/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 7 days after an adenoid procedure, a (b)(6) patient is experiencing pain.The patient is not sleeping, not eating, the throat is red and is taking pain medicines regularly.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.Visual inspection and functional testing could not be performed because the device in question was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.Factors unrelated to the manufacture or design of the device that could have contributed to the reported event is patient's general health, following post-operative instructions, or the presence of coexisting medical problems.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.Finally, the reported symptoms (worsening pain and refusal to drink/eat) may be surgical complications or related to the primary cause of the need for the adenoidectomy procedure itself; however, the root causes cannot be determined based on the information provided.The patient impact beyond the reported symptoms and likely dehydration cannot be determined as no additional interventions were reported.

Brand Name
PROCISE MAX COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7564354
Report Number3006524618-2018-00296
Device Sequence Number11144032
Product Code GEI
UDI-Device Identifier00817470003888
UDI-Public(01)00817470003888(17)210103(10)2009053
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K070374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/03/2021
Device Model NumberEICA8898-01
Device Catalogue NumberEICA8898-01
Device Lot Number2009053
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer07/30/2018
Initial Report FDA Received Date06/04/2018
Supplement Report FDA Received Date07/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age16 MO